Journal of Differential Geometry

Quantitative flatness results and $BV$-estimates for stable nonlocal minimal surfaces

Eleonora Cinti, Joaquim Serra, and Enrico Valdinoci

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We establish quantitative properties of minimizers and stable sets for nonlocal interaction functionals, including the $s$-fractional perimeter as a particular case.

On the one hand, we establish universal $BV$-estimates in every dimension $n \geqslant 2$ for stable sets. Namely, we prove that any stable set in $B_1$ has finite classical perimeter in $B_{1/2}$, with a universal bound. This nonlocal result is new even in the case of $s$-perimeters and its local counterpart (for classical stable minimal surfaces) was known only for simply connected two-dimensional surfaces immersed in $\mathbb{R}^3$.

On the other hand, we prove quantitative flatness estimates for minimizers and stable sets in low dimensions $n = 2, 3$. More precisely, we show that a stable set in $B_R$, with $R$ large, is very close in measure to being a half space in $B_1$ – with a quantitative estimate on the measure of the symmetric difference. As a byproduct, we obtain new classification results for stable sets in the whole plane.

Article information

Source
J. Differential Geom., Volume 112, Number 3 (2019), 447-504.

Dates
Received: 3 June 2016
First available in Project Euclid: 16 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1563242471

Digital Object Identifier
doi:10.4310/jdg/1563242471

Mathematical Reviews number (MathSciNet)
MR3981295

Zentralblatt MATH identifier
1420.53014

Subjects
Primary: 35R11: Fractional partial differential equations 49Q05: Minimal surfaces [See also 53A10, 58E12] 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]

Keywords
nonlocal minimal surfaces existence and regularity results

Citation

Cinti, Eleonora; Serra, Joaquim; Valdinoci, Enrico. Quantitative flatness results and $BV$-estimates for stable nonlocal minimal surfaces. J. Differential Geom. 112 (2019), no. 3, 447--504. doi:10.4310/jdg/1563242471. https://projecteuclid.org/euclid.jdg/1563242471


Export citation